How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Lisa Your Own Question
Lisa, Certified Vet Tech
Category: Dog
Satisfied Customers: 16072
Experience:  AAS Vet Tech. Bully breed rehab & Behavior modification
Type Your Dog Question Here...
Lisa is online now
A new question is answered every 9 seconds

my black lab ate 4 heart worm pills....what do I need to d

This answer was rated:

my black lab ate 4 heart worm pills....what do I need to do

Hi Jacustomer-fb24stjv~


As a general rule, heartworm pills contain a product known as Ivermectin. The amount in each pill is a very small dose and usually isn't enough to cause a big problem unless it's overdosed.


Since your dog only ate 3 more than he should have, I don't think that you have anything to worry about. If it had been a 12 pound poodle who ate 4 heartworm pills for an 80 pound dog, I'd be worried. But since I assume your Lab is a bigger dog, there shouldn't really be an issue.


That being said, you should still keep your eyes open for signs of Ivermectin toxicity. Things to watch for would be things like lethargy, anorexia, depression or even vomiting and diarrhea. If you notice any of these problems, you should have him seen by a vet immediately, but I don't think it'll be a problem.


I hope this helps.

Lisa and 2 other Dog Specialists are ready to help you

Related Dog Questions